Dr. Mcgovern, will a combination of depressant(alcohol) and anti depressant(citalopram) for two years, will these affect the HIV or Hepatis B or Hep C test result.
Jul 25, 2007
Dear Dr. Mcgovern,
i had a exposure, and due to the stress, i was on antidepressant(citalopram 20 mg everyday) and i was also drinking alcohol everyday in the same period, because of the stress again. In the morning i used to take citalopram 20 mg everyday and in the evening i used to drink alcohol(mostly beers). I was doing like this for two years and after two years i got tested for HIV and all other STD's.
All the results came negative. HIV1, HIV2 by standard elisa, HSV 1, HSV 2, Hep B, Hep I was so happy at that time.
lately i was thinking about the past and my question is Because i was doing a combination of a depressant(alcohol) and an anti depressant(citalopram 20 mg)for two years, do you think this affects the HIV 1 or HIV2 or HSV 2 or Hep B or HepC test results in anyway? I mean do you think i got a false negative. Please help.
I got tested after two years after the exposure.
Response from Dr. McGovern
No the blood tests are very accurate. I would not worry about a false negative due to these issues.
I am concerned about your alcohol intake and hope that you have restricted this since alcohol (including beer) can cause significant liver disease.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Kissing Cold Sore Sign Of HIV AIDS
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.